MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Material Integrity Problem (2978); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During impaction, impaction platform and the back on the inline-offset impaction broke.The platform cracked in half while taking a piece of the back of the impactor.Impaction was still completed with the robot with no patient harm and outcomes were not affected.Case type: tha.Update: "no debris/components were left inside of the patient.No components of the device were missing or disassembled when the issue occurred.".
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigation.Reported event: it was reported that during impaction, impaction platform and the back on the inline-offset impaction broke.The platform cracked in half while taking a piece of the back of the impactor.Impaction was still completed with the robot with no patient harm and outcomes were not effected.Device evaluation and results: product inspection could not be performed as the product was not available for evaluation.Device history review: review of the device history records indicate 35 devices were manufactured under lot 32952 and accepted into final stock on 05/14/2016.No non-conformance were identified during inspection.Complaint history review: a review of complaints related to p/n 209830, l/n 32952 show 03 additional complaint related to the failure in this investigation.The pr's is 1846063, 1868096, 1953961.Conclusion: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action / preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.H3 other text : product was not available for evaluation.
 
Event or Problem Description
During impaction, impaction platform and the back on the inline-offset impaction broke.The platform cracked in half while taking a piece of the back of the impactor.Impaction was still completed with the robot with no patient harm and outcomes were not effected.Case type: tha.Update: "no debris/components were left inside of the patient.No components of the device were missing or disassembled when the issue occurred.".

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8642089
Report Number3005985723-2019-00387
Device Sequence Number1654835
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR